Communications in Analysis and Geometry

Volume 18 (2010)

Number 1

Simon’s conjecture for two-bridge knots

Pages: 121 – 143



Michel Boileau (Laboratoire Émile Picard, Université Paul Sabatier, Toulouse, France)

Steve Boyer (Départment de Mathematiques, Université du Québec à Montréal)

Alan W. Reid (Department of Mathematics, University of Texas, Austin)

Shicheng Wang (Department of Mathematics, Peking University, Beijing)


It is conjectured that for each knot $K$ in $S^3$, thefundamental group of its complement surjects onto onlyfinitely many distinct knot groups. Applying charactervariety theory we obtain an affirmative solution of theconjecture for a class of small knots that includestwo-bridge knots.

Full Text (PDF format)